Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Intestinal problem, mucus and blood in stool, watery diarrhea, light cramps. Taken lithium, propranolol. Treatment?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 339 Questions
stool all mucus bright red blood throughout10 days intestinal problem. started as watery diarrhea then mucus stool now all thick clear mucus with streaks of light brown to bright red blood. mild intestinal cramps 10-30 min. after ingesting food. diet change to all protein and XXXXXXX
vegetables no starch or sugars 5 weeks ago. taking lithium, propranolol, prozac, clonazepam for many years.
Posted Fri, 27 Apr 2012 in Abdominal Pain
Answered by Dr. Poorna Chandra K.S 6 hours later
Hi XXXXXXX and thanks for the query
The history provided is suggestive of colitis - inflammation of colon which could be infective or inflammatory.
As it is a brief history it is more likely to be infective in origin. Shigella dysentry classically presents as watery diarrhoea for the initial few days followed by bloody stools mixed with mucus.
I would suggest you to undertake stool routine examination (on 3 days), stool & blood culture and sensitivity, hemogram and an abdominal xray
Continue with milk free diet, add some probiotics and zinc containing multivitamins and consult your doctor to plan further management
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor